Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 8, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 8, 2021, 3:33 PM EDT for Palm Beach County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 3:33 PM EDT (19:33 UTC)
Expired
Jul 8, 2021, 4:15 PM EDT
In force
42 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 101 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1696 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS82 KMFL 081933
SPSMFL

Special Weather Statement
National Weather Service Miami FL
333 PM EDT Thu Jul 8 2021
 
FLZ067-082015-
Inland Palm Beach County FL-
333 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PALM BEACH COUNTY
UNTIL 415 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles west of Loxahatchee NWR, or
  15 miles southeast of Belle Glade, moving northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2637 8054 2655 8069 2676 8046 2651 8023
TIME...MOT...LOC 1933Z 234DEG 8KT 2651 8053 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:58 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 8, 2:58 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
258 PM EDT Thu Jul 8 2021

.SHORT TERM...

Through Friday

High pressure beginning to build back over the area with southerly
winds across the area. Showers have developed over portions of the
east coast. Morning showers will be possible the remainder of the
morning before sea breeze summertime convection develops over the
interior this afternoon and evening. Modest lapse of 6.6 C/km and
500mb temps -7 to-8C will allow for the potential of an isolated
strong storm with gusty winds. Heavy rainfall will also be possible
with storms that develop and there is little storm motion if
training cells develop, flooding may become a concern particularly
for western areas that saw some higher rainfall amounts with Elsa.

As we move into Friday, it will be a very similar pattern to today.
Morning showers over the Atlantic waters will move over the east
coast through the morning. Showers and storms will then develop
along the sea breeze and move towards the interior. Afternoon and
evening convection will focus mainly over the interior along sea
breeze and outflow boundary collisions. Main impacts will be
lightning and heavy rainfall. Can't rule out a strong downburst wind
gust with stronger storms mainly over the interior.

High temperatures will be near normal in the upper 80s and low 90s
with heat indices above 100 degrees for much of the area.

.LONG TERM...

Saturday through Monday

Upper ridging will weaken over South Florida as a westward
propagating Tropical Upper Tropospheric Trough (TUTT) encroaches on
the area. Low-level easterly convergence appears to accompany this
feature, possibly acting to spawn showers and thunderstorms over the
weekend and into early next week. With 500 hPa temperatures forecast
to be in the -7C to -9C range, a few storms could be robust. The
primary impacts relating to any developing convection would mainly
be strong wind gusts and localized flooding. The easterly flow
pattern will generally favor the greatest coverage/intensity of
storms over southwest portions of Florida through the weekend.

Tuesday through Thursday

The aforementioned TUTT low becomes absorbed in the mean steering
flow associated with an expansive western Atlantic ridge. This upper
ridge should build into South Florida, allowing for increased upper
level heights across the region. Warmer upper level temperatures and
associated weakened lapse rates should relegate most convective
activity to short-lived, airmass thunderstorms characterized by low
wind shear and weak forcing. Again, the deep easterly flow will
favor the greatest storm coverage over interior and Gulf coast
portions of South Florida.

Predominately easterly near-surface flow through the period will
favor advection of a warm maritime airmass. This will result in
maximum temperatures over the east coast in the upper 80s, with
temperatures in the lower 90s expected elsewhere through most of the
forecast period.

&&

.AVIATION(18Z TAFS)...

VFR/MVFR conditions are expected through 08/23Z, SCT-SHRA/ISOL-TSRA
will continue to develop near terminals KTMB,KMIA,KFLL, AND KPBI
through 09/00Z. ISO SHRA are possible across the western terminals
through 09/00Z. Winds will be from the ESE at 10-15 kt with sea
breeze variations. From 09/00z-09/12Z, VFR conditions will prevail
with light and variable winds.

&&

.MARINE...

High pressure will gradually build into the local waters
of South Florida, keeping winds and seas generally out of the
southeast to east. Generally benign boating conditions, until
gradient increases towards the end of the weekend with possible SCEC
conditions. Scattered showers and isolated thunderstorms will be
possible each day.

&&

.BEACHES...

There is a moderate risk of rip currents along the Atlantic beaches.
An elevated risk of rip current will be possible later this
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  78  89 /  10  30  20  60
West Kendall     77  91  77  90 /  10  30  20  60
Opa-Locka        77  91  77  90 /  10  30  20  60
Homestead        78  90  77  89 /  10  20  20  60
Fort Lauderdale  78  89  78  88 /  10  30  20  60
N Ft Lauderdale  77  89  78  88 /  10  30  20  60
Pembroke Pines   77  90  76  88 /  10  30  20  60
West Palm Beach  76  89  77  89 /  20  40  20  60
Boca Raton       77  90  77  89 /  20  30  20  60
Naples           76  90  76  89 /  20  40  20  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine...Kelly
Friday Night through Thursday...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 8, 9:35 AM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
935 AM EDT Thu Jul 8 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
935 AM EDT Thu Jul 8 2021

...Scattered Thunderstorms Possible This Afternoon...
...Localized Flooding Over Western Portions Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms are possible across South
Florida this afternoon and early evening. The strongest storms could
contain gusty winds, frequent lightning, and localized flooding.

Flooding: Flooding possible today, especially across the western
portions of South Florida which received heavy rainfall from Elsa.

Waterspouts: Waterspouts will be possible with the stronger storms
across portions of the local waters.

Wind: Locally strong wind gusts will be possible with thunderstorms
today.

Temperatures: Heat indices across the Gulf coast and Lake Okeechobee
region may reach 100F to 104F this afternoon.

Rip Currents: A moderate rip current risk exists for Atlantic Beaches
today.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms will be possible everyday through early next week,
with the greatest chances for development being over the interior
and Gulf coast regions.

Elevated easterly winds may increase to near cautionary levels for
mariners and result in an elevated rip current risk for the east
coast early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 8, 2:42 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Thu Jul 8 2021

FLZ067-068-081930-
Inland Palm Beach County FL-Metro Palm Beach County FL-
242 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
330 PM EDT...

* At 241 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lion Country Safari Park, or 8
  miles west of Wellington, moving east at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
  NWR, The Acreage and Loxahatchee Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2644 8048 2670 8056 2684 8027 2650 8019
TIME...MOT...LOC 1841Z 250DEG 6KT 2662 8038

CWC
Special weather statement, Jul 8, 3:10 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
310 PM EDT Thu Jul 8 2021

FLZ070-071-073-082000-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
310 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 400 PM EDT...

* At 310 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Dade-Collier
  Training Airport, or 28 miles west of Miramar, moving northeast at
  5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2573 8077 2591 8094 2613 8074 2587 8048
TIME...MOT...LOC 1910Z 232DEG 6KT 2587 8078

CWC
Special weather statement, Jul 8, 3:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Thu Jul 8 2021

FLZ067-082015-
Inland Palm Beach County FL-
333 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PALM BEACH COUNTY
UNTIL 415 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles west of Loxahatchee NWR, or
  15 miles southeast of Belle Glade, moving northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2637 8054 2655 8069 2676 8046 2651 8023
TIME...MOT...LOC 1933Z 234DEG 8KT 2651 8053

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:42 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jul 8, 3:10 PM EDTSpecial Weather StatementMFLBroward50 min
Jul 8, 3:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Jul 8, 3:37 PM EDTSpecial Weather StatementMFLBroward38 min
Jul 8, 4:16 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Jul 8, 4:19 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Jul 8, 4:23 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jul 8, 4:41 PM EDTSpecial Weather StatementMFLHendry34 min
Jul 8, 5:01 PM EDTSpecial Weather StatementMFLHendry29 min
Jul 8, 5:22 PM EDTSpecial Weather StatementMFLHendry53 min
Jul 8, 5:51 PM EDTSpecial Marine WarningMFL39 min
Jul 8, 6:14 PM EDTSpecial Weather StatementMFLGlades31 min
Jul 8, 6:27 PM EDTSpecial Marine WarningMFL33 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.